Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 89, NWS Grand Rapids, MI

November 22, 2011

NWS Grand Rapids, MI issued this small craft advisory at Nov 22, 2011, 1:50 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 1:50 PM EST (18:50 UTC)
Expired
Nov 22, 2011, 7:50 PM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WHUS73 KGRR 221850
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
150 PM EST TUE NOV 22 2011

LMZ844>847-230300-
/O.NEW.KGRR.SC.Y.0089.111122T1850Z-111123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
150 PM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

* WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BECOME NORTH THIS
  EVENING. WINDS WILL THEN DIMINISH LATE THIS EVENING.

* WAVES...WAVES OF 1 TO 3 FEET THIS AFTERNOON WILL INCREASE TO 2
  TO 5 FEET THIS EVENING. WAVES WILL THEN SUBSIDE TOWARD DAYBREAK
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
947 
WHUS73 KGRR 222047
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EST TUE NOV 22 2011

LMZ844>847-230500-
/O.CON.KGRR.SC.Y.0089.000000T0000Z-111123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
347 PM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BECOME NORTH 
  THIS EVENING. WINDS WILL THEN DIMINISH LATE THIS EVENING. 

* WAVES...WAVES OF 1 TO 3 FEET THIS AFTERNOON WILL INCREASE TO 2
  TO 5 FEET THIS EVENING. WAVES WILL THEN SUBSIDE TOWARD DAYBREAK
  ON WEDNESDAY. HIGHEST WAVES WILL BE SOUTH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
431 
WHUS73 KGRR 230050
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EST TUE NOV 22 2011



LMZ844>847-230200-
/O.CAN.KGRR.SC.Y.0089.000000T0000Z-111123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
750 PM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED. WINDS AND WAVE HEIGHTS WILL REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. THEREFORE THE
SMALL CRAFT ADVISORY IS CANCELLED.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 12:35 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 22, 12:35 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EST TUE NOV 22 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(320 AM EST TUE NOV 22 2011)
LOW PRESSURE MOVING NORTHEAST INTO THE OHIO VALLEY REGION TODAY WILL
BRING RAIN INTO SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING.
MOST OF THE RAIN WILL FALL NEAR TO MAINLY SOUTH OF A LINE FROM GRAND
RAPIDS TO FLINT. DRY WEATHER IS FORECAST WEDNESDAY THROUGH FRIDAY
WITH A MODERATING TREND IN TEMPERATURES. HIGHS ON THANKSGIVING DAY
AND ON FRIDAY WILL BE IN THE 50S. THE NEXT CHANCE OF RAIN WILL COME
NEXT WEEKEND.

&&

.SHORT TERM...(320 AM EST TUE NOV 22 2011)
(TODAY THROUGH THURSDAY AFTERNOON)
OUR PRIMARY SHORT TERM FCST CONCERN INVOLVES DETERMINING
PROBABILITIES/TIMING OF RAINFALL INTO OUR FCST AREA TODAY THROUGH
TONIGHT.

LOW PRESSURE OVER ARKANSAS EARLY THIS MORNING WILL QUICKLY MOVE NE
TO OHIO BY THIS EVENING. A LARGE AREA OF RAIN ASSOCIATED WITH THIS
SYSTEM WILL MOVE INTO OUR FAR SOUTHERN COUNTIES BY LATE
MORNING/EARLY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY
ACROSS ROUGHLY THE SOUTHERN THIRD OF OUR FCST AREA FROM 18Z THROUGH
00Z. THE THREAT FOR ANY THUNDERSTORMS TODAY WILL REMAIN WELL TO THE
SSE OF OUR FCST AREA.

OVERALL OUR PREVIOUS FCST LOOKED EXCELLENT AND REMAINED LARGELY
UNCHANGED. HOWEVER WE DID TWEAK THE FCST SLIGHTLY TO GO WITH A DRY
FCST FOR OUR FAR NORTHERN COUNTIES THROUGH THIS AFTERNOON BASED ON A
CONSENSUS OF LATEST 00Z GFS/NAM GUIDANCE AND LATEST SREF POPS.

LIGHTER RAIN WILL STILL LINGER ACROSS OUR SE FCST AREA THROUGH MID
TO LATE EVENING BEFORE ENDING.  RAIN WILL HAVE EXITED OUR FAR ESE
FCST AREA BY 06Z TONIGHT AS THE LOW MOVES QUICKLY EAST (TO NEAR PHL
BY 12Z WED).

FAIR WX ANTICIPATED WEDNESDAY THROUGH THURSDAY AFTERNOON AS A LARGE
HIGH PRESSURE RIDGE TO THE SOUTH TAKES HOLD OF OUR WX PATTERN. MAX
TEMPS WEDNESDAY WILL REACH THE MID TO UPPER 40S. IT WILL BECOME A
LITTLE MILDER FOR THANKSGIVING WITH HIGH TEMPS IN THE LOW TO MID 50S
WITH LOTS OF SUN AND SOUTH SOUTHWESTERLY WINDS BY THEN.

&&

.LONG TERM...(320 AM EST TUE NOV 22 2011)
(THURSDAY NIGHT THROUGH MONDAY)
MODELS ARE STILL HAVING TROUBLE WITH DETAILS OF THE EVOLUTION OF A
POSSIBLE CUT OFF LOW OVER THE WEEKEND INTO EARLY NEXT WEEK. CHANGES
TO THE GOING FORECAST INCLUDED A SLOWER ARRIVAL OF POPS FRIDAY NIGHT
AND BUMPING UP POPS TO LIKELY FOR SATURDAY NIGHT.

SFC HIGH MOVES EAST WITH RETURN FLOW AND MILD WEATHER FRIDAY AND
SATURDAY. DEEPER MOISTURE ARRIVES FRIDAY NIGHT...ALTHOUGH THE TREND
IS TO BRING IN PRECIP LATER. KEPT SLIGHT CHANCE POPS FOR FRIDAY
NIGHT BUT RESTRICTED THEM UNTIL AFTER MIDNIGHT. LOOKS LIKE MAIN
SLUG OF QPF WILL BE LATER SATURDAY AS NORTHERN STREAM SHORTWAVE
TROUGH MOVES IN.

THE 00Z GFS AND EURO ARE IN BASIC AGREEMENT WITH THE CUTTING OFF OF
THIS DIGGING UPPER TROUGH BY SATURDAY NIGHT. DEEP MOISTURE AND UPPER
LEVEL DIVERGENCE WITH COUPLED JET STRUCTURE OUT AHEAD OF THE TROUGH
AXIS SUGGESTS GOOD CHANCE OF RAIN SATURDAY NIGHT. ONCE AGAIN THE
EURO SHOWS LESS PHASING OF THE NORTHERN AND SOUTHERN STREAMS WHICH
LEADS TO A MORE PROGRESSIVE EVOLUTION AND LESS QPF THAN THE GFS.

THE EURO ALSO ALLOWS MORE COLD AIR TO WORK INTO THE SYSTEM WHICH
WOULD MEAN A MIX WITH WET SNOW BY SUNDAY NIGHT. WENT WITH THIS IDEA
FOR NOW. LOW CONFIDENCE FORECAST FOR MONDAY WITH LOCATION OF THE
UPPER LOW UNCERTAIN. WENT WITH SLIGHT CHANCE FOR RAIN AS THERMAL
PROFILES OF GFS AND EURO SUGGEST LIQUID PRECIP.

&&

.AVIATION...(1235 PM EST TUE NOV 22 2011)
A LOW PRESSURE SYSTEM WILL MOVE BY TO THE SOUTH THIS AFTERNOON. THIS
WILL BRING RAIN AND THE POSSIBILITY OF IFR CEILINGS AND VISIBILITIES
TO THE SOUTHERN TAF SITES. THE NORTHERN TAF SITES SHOULD SEE LIGHT
RAIN AND MOSTLY MVFR CEILINGS WITH VISIBILITIES REMAINING AT VFR
LEVELS. THE SYSTEM WILL MOVE AWAY TONIGHT WITH THE RAIN ENDING BY
MORNING. SKIES WILL CLEAR AND VFR CONDITIONS WILL BE IN PLACE BY
WEDNESDAY. WINDS WILL BE MOSTLY BELOW 12 KNOTS THROUGH 18Z
WEDNESDAY... AS THEY SLOWLY SHIFT FROM NORTHEAST TO NORTH.

&&

.MARINE...(320 AM EST TUE NOV 22 2011)
EASTERLY WINDS WILL INCREASE LATER TODAY RESULTING IN MODERATE CHOP
ACROSS OUR NEARSHORE WATERS. HIGHER END WAVES REACHING OVER 4 FEET
SHOULD STAY MORE THAN 5 NM OFFSHORE GIVEN THE OFFSHORE WINDS. WINDS
WILL BACK TO THE NORTH TONIGHT CAUSING WAVE HEIGHTS MAINLY IN
THE 2 TO 4 FOOT RANGE. WINDS AND WAVES WILL MOST LIKELY STAY
BELOW SCA CRITERIA. FUTURE SHIFTS WILL NEED TO REEVALUATE POTENTIAL
FOR A MARGINAL SCA... AS WAVES MAY FLIRT WITH SCA CRITERIA TONIGHT
FROM ST. JOSEPH TO SOUTH HAVEN. JUST A BIT TOO MARGINAL TO WARRANT
AN SCA AT THIS TIME.

&&

.HYDROLOGY...(320 AM EST TUE  NOV 22 2011)
RIVERS ARE AT NORMAL FLOWS AND WELL WITHIN BANK. A HALF TO THREE
QUARTERS OF AN INCH OF RAIN IS POSSIBLE TODAY ALONG THE I-94
CORRIDOR PARTICULARLY OVER TOWARD JXN. GIVEN THE ANTECEDENT RIVER
CONDITIONS THIS RAINFALL SHOULD BE EASILY ABSORBED WITHOUT ANY
ISSUES. DRY WEATHER IS FORECAST WEDNESDAY THROUGH FRIDAY...THEREFORE
NO HYDRO ISSUES ARE EXPECTED THROUGH THE WEEK. THE NEXT RAIN EVENT
WILL COME NEXT WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS
LONG TERM:    OSTUNO
AVIATION:     63
MARINE:       LAURENS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Nov 22, 5:07 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
507 AM EST TUE NOV 22 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
507 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-231015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
507 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT BY THURSDAY
CONTINUING INTO THE WEEKEND. GALES ARE POSSIBLE OVER THE WEEKEND.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.